MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 BARD WOUND DRAIN
Model Number 0070310
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the user placed a 1/8¿ drain on a patient and noticed that the proximal end was plugged.So, the user cut the end off, checked for patency and left the drain in.This was the same situation the user had with the drain while back in thoracic surgery.No medical intervention reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive since the sample condition was poor.It is unknown whether the device had met relevant specifications.The product was used for treatment.It was unknown whether the product had caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used silicone round drain piece that was cut and returned.Visual inspection noted no blockage present in the cut piece.Unable to test sample due to poor sample condition.This is out of specification per inspection procedure which states, "drain must be smooth and not contain bubbles or built up material or discoloration on stent.A potential root cause for this failure could be tube/drain dimensions out of specification.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The investigation is concluded, and no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications: wound drains are used to remove exudates from wound sites.Warning: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: ¿ additional perforations should not be made in the drains.¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage.¿ drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.¿ surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement 1.Place perforated wound drain within the critical fluid collection area of wound.2.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.3.Remove trocar only by cutting the drain one inch from end of trocar.4.Trim non-perforated section of drain to desired length.For bard® 100cc silicone and reliavac® 100 evacuators single drain placement 1.Remove adapter with connector from pouch.2.Insert adapter end into non-perforated section of drain.3.Insert connecting tube of drain to adapter port of evacuator.For two drain placement for bard® 100cc silicone evacuators 1.Attach second drain to adapter.2.Attach connecting tube of both silicone drains to the bard® y-connector (#0070790) and connect y-connector to evacuator drain port.For reliavac® 100 (use blue adapter in drain package and y-connector in evacuator package) 1.Cut off plug from closed arm of y-connector.2.Remove blue adapters from pouches.Insert into y-connector.3.Attach both drains to blue adapters.For reliavac® 400 and 3-spring evacuators single drain placement 1.Ensure open end of y-connector is open or cut to 1/4¿ mark.2.Remove blue adapter from pouch.Insert into y-connector.3.Attach drain to blue adapter.For two drain placement 1.Cut off plug from closed arm of y-connector.2.Remove blue adapter from pouch.Insert into y-connector.3.Attach both drains to blue adapters.Reuse precaution: this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." the actual/suspected device was inspected.

Brand Name
BARD WOUND DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12096798
Report Number1018233-2021-03956
Device Sequence Number20024907
Product Code GBX
UDI-Device Identifier00801741049460
UDI-Public(01)00801741049460
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number0070310
Device Catalogue Number0070310
Device Lot NumberNGEZX202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown